This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
In The Journal for March 26, 1955, page 1153, were two letters under the heading "Reactions Following Use of Nasal Decongestants." As the letters deal almost exclusively with tetrahydrozoline (Tyzine), a product that I have found both highly effective and without adverse reactions in patients of all ages (Parish, F. A.: Med. Times82:917 [Dec.] 1954), I should like to offer a few comments that may answer some of the questions that these letters will surely raise.I am pleased to note that Dr. Greenstein's well-informed letter makes clear the need for avoiding overdosage in treating infants with any nasal decongestant. In fact, the appearance of his letter in The Journal is most timely and should further the efforts being made by the manufacturers of Tyzine to inform all physicians of the possibility of soporific effects in infants treated with the nasal drops or spray. These
Parish FA. REACTIONS FOLLOWING USE OF NASAL DECONGESTANTS. JAMA. 1955;158(2):140. doi:10.1001/jama.1955.02960020046019
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: